Alert archive / Montana / Tornado Warnings in 1997
Tornado Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 9, 1997, 5:12 PM MDT for Sheridan County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 9, 1997, 6:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 092314 RRA TORGGW MTC091-100000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 512 PM MDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST MONTANA ...WEST CENTRAL SHERIDAN COUNTY A POSSIBLE TORNADO HAS BEEN REPORTED 8 MILES WEST OF PLENTYWOOD. MOVEMENT IS LIKELY TO THE NORTH AT 25 MPH. THIS STORM MAY AFFECT THE COMMUNITY OF REDSTONE IN THE NEXT 30 MINUTES. PERSONS IN WEST CENTRAL SERIDAN COUNTY SHOULD SEEK SHELTER IMMEDIATELY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. GJG &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:24 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 2:24 PM MDT, 2 hours 48 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 220 PM MDT MON JUN 9 1997 WET PTN CONT FOR ERN MT. SFC TROF JUST WEST OF GGW-MLS AND CONVECTION STARTING TO FIRE ALONG AND EAST OF THIS LINE WERE BEST HEATING OCCURRED IN SOUPY AMS. UPR LOW OVR COL WKNS AND MOVS EAST INTO SD AND UPR RIDGE DEVELOPS OVR MT. THIS SHOULD SHIFT THE FOCUS FOR PCPN BACK INTO CNTL/WRN MT FOR WED. GGW 5332 060/079/058/080 GDV 5332 063/087/06t0/085 CCF GGW EB 060/079 058/080 058 90533 EBERT
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:43 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 62 min |
Nearby
Tornado Warnings in Montana, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.